Gastroparesis

Gastroparesis is a muscle-related condition wherein the muscles of the stomach get partially paralyzed. This means that the stomach cannot process and empty the food completely. There is no exact cause of gastroparesis, but it has been observed that the chances of gastroparesis are high in people who use opioid pain relievers after surgery and people who use certain anti-depressants and allergy medications. Symptoms of gastroparesis include nausea, vomiting, bloating, acid reflux, and loss of appetite.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Will gastroparesis cause loose and solid stool at the same time?

Query: Hi doctor, What are bowel movements in someone with gastroparesis? I went for a gastro emptying X-ray yesterday from 9:00 AM until 12:00 PM. I had to eat a pancake, but my stomach was not completely emptied. Is this a cause for concern that I may have the disease? And what are bowel movements like ...  Read Full »


Dr. Bn Bhagat

Answer: Hello, Welcome to icliniq.com. Usually, bowel movements remain normal in gastroparesis. Gastroparesis is delayed gastric emptying time (different from bowel movement). Symptoms associated with it include: 1) Feeling full with a reduced amount of food. 2) Abdominal bloating, belching. ...  Read Full »

Will flare-up of gastroparesis cause DKA in diabetic patients?

Query: Hi doctor, My wife and I just got married and are on our honeymoon. She has a disease called gastroparesis from her diabetes. She has not had a flare-up in like last three months, but before that six months, she use to have flare-ups every month. she has got periods without flare-ups, then periods ...  Read Full »


Dr. J N Naidu

Answer: Hi, Welcome to icliniq.com. Understand that diabetic ketoacidosis is due to insufficient insulin. When blood glucose levels go beyond 300 mg/dL continuously, the chances of DKA (diabetic ketoacidosis) will increase. I think she is on insulin treatment, and she is a type one diabetic patient. You h...  Read Full »

How to prevent gas production with abdominal pain and bloating?

Query: Hello doctor, Patient is a 63-year-old female. Her problem is the gas problem with abdomen and chest pain. She had constipation before, and now her bowel movement is better. She regularly takes Atorvastatin 20 mg, Riva retinol 50 mg, Sandoz Perindopril + Indapamide 4 -1.25 mg, Calcite D 500 mg, Z...  Read Full »


Dr. Ajeet Kumar Lohana

Answer: Hello, Welcome to icliniq.com. Well, I would need to know about her weight at movement. Since abdominal fat can simply cause the feeling of gas and bloating. Secondly, I also want to know if she had her complete blood count, thyroid profile, and liver function tests and diabetic status checked? ...  Read Full »

Why do I get dizziness, burning sensation, and heartburn after eating?

Query: Hi doctor, I have been experiencing gastric issues that come and gone since the onset of flu-like symptoms. The symptoms are usually not present during the early part of the day. After I eat (generally after 5 PM), I get dizziness, heartburn, indigestion, and belching. Somethings I have identified...  Read Full »


Dr. Ajeet Kumar Lohana

Answer: Hello, Welcome to icliniq.com. I can understand that you must be very concerned and upset about your chronic symptoms. Given your history, you have a condition called gastroparesis, which is the slowing of stomach motility. Gastroparesis has various causes, including obesity, diabetes, drugs, ad...  Read Full »

Can diabetes cause gastric and chest burning?

Query: Hi doctor, I am suffering from gastric and chest burning. I had consulted with a doctor before and took medicine for both issues, but it is not cured. I am taking medication for blood pressure, sugar, and cholesterol.  Read Full »


Dr. Manisha

Answer: Hi, Welcome to icliniq.com. To fully understand the cause of the problem, I will need some details of the medications you take for your high blood pressure, diabetes, and cholesterol. Medications could be one important reason for your problem. If the gastric issue you are facing is for a long time a...  Read Full »

Can hypothyroidism cause gastroparesis?

Query: Hello doctor, I think I may have gastroperasis. I cannot think of food without feeling nauseous and eating food is a difficult task for me. I have hypothyroidism which I saw that could be a cause of gastroperasis.  Read Full »


Dr. Ajeet Kumar Lohana

Answer: Hello, Welcome to icliniq.com. Well you are right it can be gastroparesis secondary to hypothyroid. But does your hypothyroidism remain out of control? Are you on some medication for that? You see if the thyroid is controlled, then it is unlikely that you would have any symptoms related to hypoth...  Read Full »

Why are there stomach pain and extreme gas in gastroparesis?

Query: Hello doctor, I have gastroparesis, and everyday I have stomach pain, and extreme gas. I am tried working with my gastroenterologist but there are no results and no interest by them. I have tried Linzess, and Gabapetin but no result. I need help. It is destroying my quality of life. I can not go an...  Read Full »


Dr. Sunil Sekhri

Answer: Hello, Welcome to icliniq.com. Before I can give my opinion I need to know a few facts. Since how long you have had diabetes and what medications are you taking? Do you have constipation, nausea, and vomiting? What is the site of stomach pain and what is the severity? I would also like to see the ...  Read Full »

My bottom part of the belly is inflated. What could be the cause?

Query: Hello doctor, I feel that the bottom part of my belly is always inflated, and especially at nights when I eat something, I feel like it does not get digest. But during the day I do not have this problem. Also, I have done the gammagraphy test for my intestinal transit rate, and it was the three tim...  Read Full »


Dr. Shaikh Sadaf

Answer: Hello, Welcome to icliniq.com. I read your query, and from what you have mentioned, it appears that you have idiopathic gastroparesis. You might benefit from a highly specialized gastroenterologist consultation for consideration of gastric pacemaker or gastric electrical stimulation. Gastric elect...  Read Full »

My pupils are uneven. What could cause anisocoria?

Query: Hello doctor,One of my friends recently pointed out that my pupils are sometimes uneven. I searched and got many scary possibilities. However, I did look at pictures from years ago and noticed different degrees of anisocoria. Now that someone has pointed it out, I obsess over it and see it a lot. It...  Read Full »


Dr. Asif Manzoor

Answer: Hello, Welcome to icliniq.com. There are different pathological causes of anisocoria, as you mentioned that you are taking medications, including Paxil (Paroxetine). It means drug levels are changed in blood and its effect on pupil size. If you are not having any problem, there is nothing to worry...  Read Full »

Why am I having severe constipation after sigmoidectomy?

Query: Hi doctor, I have had small cysts in the past that would come and go during childbearing or menstruating years. I also have IgA deficiency, chronic inflammatory arthritis, autoimmune hypothyroid and low WBC count. My present condition is, for past several weeks I have been having pain in the lower l...  Read Full »


Dr. Sameer Kumar

Answer: Hello, Welcome to icliniq.com. The symptoms and an abdominal lump in the left lower abdomen with constipation and bladder symptoms with bloating and decreased appetite do indicate a possibility of a large adrenal mass which could be a developing and growing ovarian cyst or mass, which should be ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.